Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A counterexample on the semicontinuity of minima

Authors: Fernando Luque-Vásquez and Onésimo Hernández-Lerma
Journal: Proc. Amer. Math. Soc. 123 (1995), 3175-3176
MSC: Primary 49J45; Secondary 49K40
MathSciNet review: 1301515
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let X and Y be metric spaces, $ \Phi $ a multifunction from X to Y, and v a real-valued function on $ X \times Y$. We give an example in which $ \Phi $ is continuous, and v is continuous, inf-compact and bounded below, but the minimum function $ {v^ \ast }(x): = {\inf _{y \in \Phi (x)}}v(x,y)$ on X is not lower semicontinuous.

References [Enhancements On Off] (What's this?)

  • [1] J.-P. Aubin, Optima and equilibria, Springer-Verlag, Berlin, 1993. MR 1217485 (94b:49002)
  • [2] C. Berge, Topological spaces, Macmillan, New York, 1963.
  • [3] D. P. Bertsekas and S. E. Shreve, Stochastic optimal control: The discrete time case, Academic Press, New York, 1978. MR 511544 (80d:93081)
  • [4] O. Hernández-Lerma and W. J. Runggaldier, Monotone approximations for convex stochastic control problems, J. Math. Syst. Estimation and Control 4 (1994), 99-140. MR 1298550 (95g:93078)
  • [5] M. Schäl, Conditions for optimality and for the limit of n-stage optimal policies to be optimal, Z. Wahrsch. Verw. Gebiete 32 (1975), 179-196. MR 0378841 (51:15007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49J45, 49K40

Retrieve articles in all journals with MSC: 49J45, 49K40

Additional Information

Keywords: Minimization problem, multifunctions, measurable selections
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society